Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 85, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 11, 2014, 6:40 PM CDT for 4 counties in Kansas. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2014, 6:40 PM CDT (23:40 UTC)
- Expired
- Jun 11, 2014, 7:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Logan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS
The radar
The Goodland radar (KGLD), 37 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 6:46 PM CDT | HAIL 1.25 | 14 S Goodland, KS | MOSTLY PEA TO NICKEL SIZE OVER PAST 7 MINUTES. RELAYED VIA SPOTTERNETWORK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 3:37 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3361 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
795
WUUS53 KGLD 112340
SVRGLD
KSC109-181-193-199-120045-
/O.NEW.KGLD.SV.W.0085.140611T2340Z-140612T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
540 PM MDT WED JUN 11 2014
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN LOGAN COUNTY IN WEST CENTRAL KANSAS...
SOUTHEASTERN SHERMAN COUNTY IN NORTHWEST KANSAS...
SOUTHWESTERN THOMAS COUNTY IN NORTHWEST KANSAS...
NORTHERN WALLACE COUNTY IN WEST CENTRAL KANSAS...
* UNTIL 645 PM MDT/745 PM CDT/
* AT 538 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF GOODLAND TO 9 MILES NORTH OF
SHARON SPRINGS TO SHARON SPRINGS...AND MOVING EAST AT 25 MPH.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
WALLACE...WINONA AND RUSSELL SPRINGS.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 13 AND 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE POTENTIALLY DEADLY STORMS. SEEK SHELTER IN AN INTERIOR ROOM
ON THE LOWEST FLOOR OF A WELL-BUILT STRUCTURE. ABANDON VEHICLES IN
SEARCH OF A MORE SUBSTANTIAL PERMANENT STRUCTURE. STAY AWAY FROM
WINDOWS.
THESE THUNDERSTORMS WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.
&&
LAT...LON 3924 10115 3890 10116 3874 10136 3898 10193
3908 10190 3935 10181
TIME...MOT...LOC 2340Z 285DEG 22KT 3928 10175 3903 10172
3893 10181
HAIL...1.50IN
WIND...70MPH
$$
MARTIN3 follow-up statements
279
WWUS53 KGLD 112359
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
559 PM MDT WED JUN 11 2014
KSC109-181-193-199-120045-
/O.CON.KGLD.SV.W.0085.000000T0000Z-140612T0045Z/
THOMAS KS-SHERMAN KS-LOGAN KS-WALLACE KS-
559 PM MDT WED JUN 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WALLACE...WESTERN LOGAN...SOUTHEASTERN SHERMAN AND SOUTHWESTERN
THOMAS COUNTIES UNTIL 645 PM MDT/745 PM CDT/...
AT 556 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF EDSON TO 6 MILES NORTH OF WALLACE
TO SHARON SPRINGS...AND MOVING EAST AT 25 MPH.
HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
SEVERE THUNDERSTORMS WILL BE NEAR...
WALLACE AROUND 605 PM MDT.
RUSSELL SPRINGS AND WINONA AROUND 745 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIND DAMAGE WITH THESE STORMS WILL OCCUR BEFORE ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3907 10183 3929 10169 3924 10115 3890 10116
3874 10136 3896 10188
TIME...MOT...LOC 2359Z 285DEG 22KT 3925 10160 3900 10158
3890 10167
HAIL...0.88IN
WIND...70MPH
$$
MARTIN708
WWUS53 KGLD 120012
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
612 PM MDT WED JUN 11 2014
KSC109-181-193-199-120045-
/O.CON.KGLD.SV.W.0085.000000T0000Z-140612T0045Z/
THOMAS KS-SHERMAN KS-LOGAN KS-WALLACE KS-
612 PM MDT WED JUN 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WALLACE...WESTERN LOGAN...SOUTHEASTERN SHERMAN AND SOUTHWESTERN
THOMAS COUNTIES UNTIL 645 PM MDT/745 PM CDT/...
AT 610 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTHEAST
OF WALLACE...AND MOVING SOUTHEAST AT 25 MPH.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN WALLACE...SOUTHEASTERN SHERMAN...SOUTHWESTERN THOMAS AND
WESTERN LOGAN COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIND DAMAGE WITH THIS STORM WILL OCCUR BEFORE ANY RAIN OR LIGHTNING.
DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3907 10183 3923 10157 3914 10117 3890 10116
3874 10136 3896 10188
TIME...MOT...LOC 0013Z 314DEG 23KT 3903 10150
HAIL...1.50IN
WIND...70MPH
$$
MARTIN097
WWUS53 KGLD 120024
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
624 PM MDT WED JUN 11 2014
KSC181-193-120034-
/O.CAN.KGLD.SV.W.0085.000000T0000Z-140612T0045Z/
THOMAS KS-SHERMAN KS-
624 PM MDT WED JUN 11 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHERMAN AND
SOUTHWESTERN THOMAS COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3889 10171 3912 10153 3914 10144 3913 10117
3890 10116 3874 10136
TIME...MOT...LOC 0024Z 305DEG 37KT 3890 10133
$$
KSC109-199-120045-
/O.CON.KGLD.SV.W.0085.000000T0000Z-140612T0045Z/
LOGAN KS-WALLACE KS-
724 PM CDT WED JUN 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WALLACE AND WESTERN LOGAN COUNTIES UNTIL 745 PM CDT/645 PM MDT/...
AT 720 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF
RUSSELL SPRINGS...AND MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
RUSSELL SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIND DAMAGE WITH THIS STORM WILL OCCUR BEFORE ANY RAIN OR LIGHTNING.
DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3889 10171 3912 10153 3914 10144 3913 10117
3890 10116 3874 10136
TIME...MOT...LOC 0024Z 305DEG 37KT 3890 10133
HAIL...1.00IN
WIND...60MPH
$$
MARTINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:31 PM CDT, 9 minutes earlier.
Area forecast discussion, Jun 11, 6:31 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 531 PM MDT WED JUN 11 2014 .UPDATE... ISSUED AT 530 PM MDT WED JUN 11 2014 UPDATED GRIDS AND ZONES FOR THE ADDITION OF GOVE COUNTY TO SEVERE THUNDERSTORM WATCH 282. ALSO UPDATED ZONES TO REMOVE AFTERNOON WORDING. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 124 PM MDT WED JUN 11 2014 THE MAIN FOCUS FOR THE FORECAST WILL BE THE CHANCE FOR SHOWERS AND THUNDERSTORMS...WITH SOME STORMS BEING SEVERE. A COLD FRONT OVER NEBRASKA WILL SLIDE SOUTH THROUGH THE CWA LATER THIS AFTERNOON AND EVENING. AN UPPER LEVEL SHORTWAVE TROUGH WILL ALSO MOVE THROUGH THE CENTRAL PLAINS THIS EVENING...ALLOWING THUNDERSTORMS THAT DEVELOP TO CONTINUE OVERNIGHT. FAVORABLE INSTABILITY AROUND 1000 TO 2000 J/KG... LOW LEVEL MOISTURE...AND 0-6 KM BULK SHEAR OF 30 TO 40 KTS AHEAD OF THE COLD FRONT COULD LEAD TO SOME THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...STRONG OUTFLOW WINDS...AND LOCALLY HEAVY RAINFALL. THUNDERSTORMS WILL CONGEAL INTO A LARGE COMPLEX OVERNIGHT AS FAVORABLE INSTABILITY...BULK SHEAR...AND ANOTHER SURGE OF LOW LEVEL MOISTURE WITH COOLER AIR ALOFT TRAIL THE MAIN COLD FRONT. THE SHORTWAVE TROUGH WILL AID IN THUNDERSTORM MAINTENANCE...AND THE THREAT FOR DAMAGING WINDS ASSOCIATED WITH THUNDERSTORMS WILL BE ONGOING INTO THE OVERNIGHT HOURS. THE HRRR SEEMED TO HAVE A GOOD HANDLE ON THE DEVELOPMENT OF THIS COMPLEX...SO USED THIS ALONG WITH NAM AND SREF FOR POPS THIS AFTERNOON AND TONIGHT. THE COMPLEX SHOULD EXIT THE CWA SHORTLY AFTER MIDNIGHT WITH SOME LINGERING LOW LEVEL CLOUD COVER. DEBATED ADDING FOG TO THE FORECAST OVERNIGHT INTO THURSDAY MORNING...BUT MODEL GUIDANCE DID NOT INDICATE ANY FOG AND JUST HINTED AT LOW STRATUS. THE EVENING OR OVERNIGHT SHIFT MAY BE ABLE TO GET A SLIGHTLY BETTER HANDLE ON THAT SITUATION LATER. LOWS TONIGHT WILL DROP DOWN INTO THE LOW 50S NORTH AND NORTHWEST TO UPPER 50S EAST. THURSDAY...SURFACE HIGH PRESSURE WILL SETTLE IN TO THE NORTH OF THE CWA AND SLIDE SOUTH AND THEN EAST. THE AREA SHOULD REMAIN DRY WITH A FEW LOW CLOUDS IN THE MORNING DISSIPATING BY AFTERNOON LEAVING MOSTLY SUNNY SKIES. WINDS WILL BE FAIRLY LIGHT OUT OF THE EAST SOUTHEAST AT 5 TO 15 MPH. TEMPERATURES WILL BE COOLER...WITH HIGHS IN THE LOW TO MID 70S. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 207 PM MDT WED JUN 11 2014 FORECAST CONCERNS WILL BE WINDS ON FRIDAY AND PRECIPITATION CHANCES INTO NEXT WEEK. SATELLITE SHOWING AN ACTIVE AND PROGRESSIVE WAVE TRAIN FROM THE PACIFIC THROUGH NORTH AMERICA. AT MID LEVELS...MODELS WERE NOT DOING WELL. THEY TENDED TO BE TOO FAR SOUTH WITH FEATURES/LOWER HEIGHTS...ESPECIALLY WITH THE NORTH CENTRAL UPPER TROUGH. THIS WAS THE CASE YESTERDAY BUT IS WORSE TODAY. OVERALL THE GFS AND CANADIAN WERE DOING THE BEST. THE SREF LOOKED TO BE DOING A LITTLE BETTER THAN THE ECMWF ON THE SURFACE AND WIND FIELD. THE GFS...ECMWF...CANADIAN...SREF TENDED TO DO THE BEST WITH THE NAM TOO WARM AND THE UKMET TOO COOL ON THE LOW LEVEL THERMAL FIELD. THURSDAY NIGHT...AS SHOWN YESTERDAY MID LEVEL RIDGE MOVES EAST OF THE AREA DURING THE NIGHT WITH A SHORTWAVE MOVING IN FROM THE WEST. MID LEVEL WARM AIR ADVECTION WILL BE OCCURRING. SOME ELEVATED CAPE WILL BE IN PLACE WITH MODELS DIFFERING ON THE AMOUNT OF CINH. THE NAM HAS AREA FULLY CAPPED WITH THE GFS LEAVING OPEN THE POSSIBILITY OF SOME ISOLATED CONVECTION OCCURRING. THE CONSENSUS OUTPUT WOULD SUPPORT KEEPING THE AIR MASS CAPPED. SO WILL KEEP IT DRY FOR NOW. FRIDAY/FRIDAY NIGHT...AGAIN WILL LEAVE THE FORECAST DRY BUT WILL BEAR WATCHING. TIGHT PRESSURE GRADIENT AND LARGE PRESSURE FALLS SUPPORT WINDY CONDITIONS. MODELS HAVE COME UP ON THEIR SPEEDS WITH NEAR TO WIND ADVISORY CRITERIA BEING MET IN THE WESTERN HALF FOR MOST OF THE DAY INTO EARLY IN THE EVENING. RAMPED THE WINDS FROM PREVIOUS FORECAST AS THIS WILL NEED TO BE CLOSELY WATCHED. MAIN SURFACE TROUGH STILL REMAINS TO THE WEST OF THE AREA THROUGH THE AFTERNOON BUT WHAT LOOKS TO BE A SHARPENING DRY LINE IS SETTING UP NEAR TO OR JUST WEST OF THE COLORADO BORDER. INSTABILITY AXIS AND MID LEVEL LIFT ALSO SETS IN THE SAME AREA WITH LITTLE CINH IN THIS AREA. SO ADD A LOW CHANCE OF THUNDERSTORMS ALONG AND WEST OF THE COLORADO LATE IN THE AFTERNOON. MADE ONLY SLIGHT ADJUSTMENTS ON THE MAXES WITH THE NEW GUIDANCE NEAR THE PREVIOUS FORECAST. THERE IS SOME QUESTION ON HOW FAR TO TAKE THE THUNDERSTORMS DURING THE NIGHT. MODELS DO DEVELOP A STRONG LOW LEVEL JET OVER THE EASTERN HALF OF THE AREA BY THE MIDDLE OF THE NIGHT. THIS PUSHES OFF TO THE EAST BY THE END OF THE NIGHT. THE SHORTWAVE TROUGH AND MID LEVEL WARM AIR ADVECTION WORKS ITS WAY ACROSS THE AREA AS WELL. AT THIS WILL CONTINUE TO PROGRESS THE LOW POPS ACROSS THE FORECAST AREA THROUGH THE NIGHT. SATURDAY...MODEL DIFFERENCES THAT ARE TALKED ABOUT IN THE NEXT PERIOD START SHOWING UP HERE. SOME MODEL DIFFERENCES START SHOWING UP IN THE AFTERNOON WITH SOME OF THE OUTPUT LOOKING TO BE AFFECTING BY CONVECTIVE FEEDBACK. ESSENTIALLY THE WEST TO NORTHWEST HALF LOOKS TO HAVE A RIGHT RIGHT REAR QUADRANT AFFECT THIS AREA FROM LATE IN THE MORNING INTO THE AFTERNOON. MID LEVEL SHORTWAVE ALSO MOVES FROM SOUTHWEST TO NORTHEAST ACROSS THE AREA. VERY DRY AIR AT MID LEVELS ARRIVES EARLY IN THE DAY WITH THE RIGHT REAR QUADRANT NEAR THE WESTERN END OF THE AREA IN THE MORNING. FRONT IS MOVING IN FROM THE NORTH IN THE AFTERNOON. ANOTHER PROBLEM IS THAT IN ADVANCE OF IT THE SURFACE TROUGH/DRY LINE SURGES SOUTH AND EAST THROUGH THE AREA WITH EXTREMELY LOW DEWPOINTS EXCEPT RIGHT BEHIND THE FRONT. SO THE PRECIPITATION FORECAST IS PROBLEMATIC DEPENDING ON WHERE THE THE EML AND THE SURFACE DRY LINE IS LOCATED. THE DEEPEST MOISTURE AND LIFT PROFILE IS OVER THE FAR EASTERN AND NORTHERN PORTION OF THE AREAS. SO CONFINED SLIGHT CHANCE POPS TO THOSE AREAS AT THIS TIME. IT WILL GET HOT IN ADVANCE OF THE FRONT AND IF THE FRONT IS SLOWER THIS AREA WILL HAVE TO EXPANDED. CURRENTLY THE SOUTHEAST HALF WILL HAVE THE HOTTEST TEMPERATURES. IF THE FUELS WERE FAVORABLE THE WINDS AND RELATIVE HUMIDITY WOULD PRODUCE NEAR CRITICAL FIRE WEATHER CONDITIONS. SATURDAY NIGHT THROUGH WEDNESDAY...DETERMINISTIC AND ENSEMBLE MODEL SPREAD/UNCERTAINTY BECOMES GREATER THROUGH THIS PERIOD. ESSENTIALLY THE MODELS ARE SHOWING THE SAME IDEA BUT DIFFER ON THE DETAILS. BUT ESSENTIALLY NO MATTER WHICH WAY YOU WANT TO GO...OUTPUT SUPPORTS A CONTINUED ACTIVE/WET PATTERN. THE ONE TENDENCY THAT THE ENSEMBLES LOOK TO BE TRENDING TOWARD IS A MORE AMPLIFIED FLOW...SHARP RIDGE ALONG THE WEST COAST AND AN ANOMALOUSLY STRONG/FAR SOUTH UPPER TROUGH OVER THE NORTHWEST/NORTH CENTRAL PORTION OF THE COUNTRY. THE ENSEMBLES SHOW A SLOWER AND FURTHER SOUTH POSITION OF THIS TROUGH WHICH TENDS TO SUPPORT THE DETERMINISTIC ECMWF SOLUTION. OVERALL THE NEW MODEL GUIDANCE DOES SUPPORT THE LATEST CRH_INIT RUN FOR THIS TIME PERIOD. AFTER FRONT AND THUNDERSTORMS MOVE THROUGH SATURDAY NIGHT...SUNDAY REMAINS DRY WHILE THE AIR MASS RELOADS LATER THAT AFTERNOON AND NIGHT IN A POST FRONTAL UPSLOPE ENVIRONMENT. THIS FRONT THEN REMAINS EITHER NOT TOO FAR TO THE SOUTH AREA OR WILL BE DRAPED ACROSS THE FORECAST AREA UNTIL LATE IN THE PERIOD WHEN A NEW FRONT MOVES THROUGH. AT THE SAME TIME...MODELS ARE CONSISTENT IN BRING THROUGH SHORTWAVE TROUGHS AND JET LIFT DURING THE AFTERNOON AND NIGHTTIME PERIODS. THAT COMBINED WITH THE POSITION OF THE FRONT COULD MAKE FOR A VERY ACTIVE PERIOD WITH THE QPF FIELDS INDICATING A MCS IN EACH OF THESE NIGHTTIME PERIODS. SO NO MAJOR CHANGES WERE MADE TO THE INIT. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 446 PM MDT WED JUN 11 2014 LINE OF STORMS CURRENTLY ON RADAR WILL IMPACT KGLD NEAR 00Z. STORMS WILL MOVE INTO KMCK IN A COUPLE OF HOURS. AFTER THE STORMS PASS THROUGH STRATUS WILL DEVELOP AT BOTH SITES TOWARD SUNRISE. STRATUS WILL BREAK UP BY MID MORNING WITH MOSTLY CLEAR SKIES. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...FS SHORT TERM...ALW LONG TERM...BULLER AVIATION...FS
Hazardous weather outlook, Jun 11, 11:32 AM CDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1032 AM MDT WED JUN 11 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-121215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1032 AM MDT WED JUN 11 2014 /1132 AM CDT WED JUN 11 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE CENTRAL HIGH PLAINS REGION THIS AFTERNOON AND TONIGHT. STORMS WILL DEVELOP OVER EASTERN COLORADO THIS AFTERNOON AND MOVE EAST OVER SOUTHWEST NEBRASKA AND NORTHWEST KANSAS AHEAD OF A COLD FRONT THAT PUSHES SOUTH THROUGH THE REGION THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL MERGE INTO A COMPLEX OVERNIGHT ALONG AND BEHIND THE FRONT AND WILL EXIT THE REGION BY THURSDAY MORNING. THE PRIMARY THREATS WITH THE STRONGER STORMS THIS AFTERNOON AND EVENING WILL BE LARGE HAIL AND DAMAGING WINDS. AS STORMS MERGE INTO A LARGE COMPLEX OVERNIGHT...THE MAIN THREAT WILL BE DAMAGING WIND. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ALTHOUGH ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY FROM FRIDAY NIGHT THROUGH TUESDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Jun 11, 5:58 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
458 PM MDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM TSTM WND GST 4 S BURLINGTON 39.25N 102.29W
06/11/2014 M61 MPH KIT CARSON CO ASOS
&&
JJMLocal storm report, Jun 11, 6:12 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
512 PM MDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL 6 W KANORADO 39.32N 102.15W
06/11/2014 M1.00 INCH KIT CARSON CO PUBLIC
RELAYED VIA TWITTER.
&&
JJMLocal storm report, Jun 11, 6:15 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
515 PM MDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL KANORADO 39.34N 102.04W
06/11/2014 M1.00 INCH SHERMAN KS FIRE DEPT/RESCUE
&&
JJMLocal storm report, Jun 11, 6:19 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
519 PM MDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND GST KANORADO 39.34N 102.04W
06/11/2014 E65 MPH SHERMAN KS TRAINED SPOTTER
&&
JJMLocal storm report, Jun 11, 6:31 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
531 PM MDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM DUST STORM 2 SSW GOODLAND 39.32N 101.73W
06/11/2014 SHERMAN KS TRAINED SPOTTER
THUNDERSTORM OUTFLOW CAUSING BLOWING DUST RESULTING IN
NEAR ZERO VISIBILITY. TREES BENDING.
&&
JJMLocal storm report, Jun 11, 6:40 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
540 PM MDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND GST 5 WSW GOODLAND 39.33N 101.79W
06/11/2014 M60 MPH SHERMAN KS MESONET
&&
JJMThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 4:38 PM CDT | Special Weather Statement | GLD | Greeley, Wichita | 37 min |
| Jun 11, 4:43 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Wichita | 50 min |
| Jun 11, 4:52 PM CDT | Tornado Warning | GLD | Greeley, Wichita | 23 min |
| Jun 11, 5:06 PM CDT | Tornado Warning | GLD | Greeley, Wichita | 26 min |
| Jun 11, 5:58 PM CDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 62 min |
| Jun 11, 6:23 PM CDT | Severe Thunderstorm Warning | GLD | Wallace | 37 min |
| Jun 11, 6:28 PM CDT | Severe Thunderstorm Warning | GLD | Greeley | 32 min |
| Jun 11, 6:57 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Wichita | 63 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.